FRANKLIN COUNTY - The Franklin County Sheriff's Department says their deputies have recently come into contact with the very powerful and dangerous synthetic opiate painkiller Fentanyl.
No specific indident was mentioned in the news release Wednesday.
The Sheriff's office says their deputies carry two doses of naloxone in their patrol vehicles to reverse the effects of an opiate overdose, such as Heroin. However, fentanyl is so powerful that up to six doses are required to reverse it's effects, which are mainly when the user stops breathing, since opiate painkillers act on the same area of the brain that control breathing.
Fentanyl can be dangerous because like any street drug, the powder can be mixed with heroin or other drugs and users have no idea what they are taking. The drug is so powerful that even touching it or breathing it once it's airborne can cause overdose.
If you think you have come in contact with fentanyl call 9-1-1 immeadiately and wash the affected area with soap and water.